Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 131, NWS North Platte, NE

May 5, 2007Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 5, 2007, 5:51 PM CDT for Rock County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2007, 5:51 PM CDT (22:51 UTC)
Expired
May 5, 2007, 6:15 PM CDT
In force
24 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Rock County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 4:33 PM CDTTornado Watch PDSSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 052250
SVRLBF
NEC149-052315-
/O.NEW.KLBF.SV.W.0131.070505T2251Z-070505T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
551 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BASSETT...

* UNTIL 615 PM CDT

* AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES WEST OF BASSETT...AND MOVING NORTH AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN ROCK COUNTY AT 610 PM CDT

LAT...LON 4250 9966 4251 9948 4277 9935 4271 9964

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 052309
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT SAT MAY 5 2007

NEC149-052320-
/O.EXP.KLBF.SV.W.0131.000000T0000Z-070505T2315Z/
ROCK NE-
610 PM CDT SAT MAY 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROCK COUNTY
EXPIRES AT 615 PM CDT...

LAT...LON 4250 9966 4251 9948 4277 9935 4271 9964

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:47 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 5, 3:47 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT SAT MAY 5 2007

.SYNOPSIS...
SEE THE LATEST SWOMCD FOR TORNADO SYNOPSIS. AS 345 PM CDT...WE HAVE
YET TO REPORT A LONG TRACK TORNADO. BUT CONDITIONS ARE FAVORABLE.

&&

.DISCUSSION...
TONIGHT...WILL CONTINUE FLASH FLOOD WATCH TONIGHT ACROSS PARTS OF WRN
AND NCNTL NEB. TONIGHT FCST RELIES HEAVILY ON THE 12Z NAM12 WHICH AS
BEEN PERFORMING QUITE WELL IN THE SHORT TERM. ANOTHER ROUND OF
NOCTURNAL TSTMS...PERHAPS A MCS IS FCST TO LIFT NORTH NORTHEAST
ACROSS NORTH CENTRAL NEBRASKA. LAST NIGHTS EVENT PRODUCED FLOODING IN
PARTS OF LINCOLN AND CUSTER COUNTIES.

SUNDAY AND SUNDAY NIGHT...THE GFS INDICATES THE INVERTED TROF WILL
BE POSITIONS ACROSS FAR NORTHEASTERN ZONES. FCST QPF USES THE NAM12.
ALL INDICATIONS ARE TSTMS AND FLOODING COULD REDEVELOP SUNDAY
NIGHT. POPS ARE SET TO LIKELY ALONG AND EAST OF HIGHWAY 83.

MONDAY AND MONDAY NIGHT...LOOKS LIKE A BREAK IN THE ACTION. THE GFS
AND ECMWF SHOW A STABLE MESO HIGH BUILDING INTO THE FCST AREA. POPS
ARE SLIGHT OR SILENT.

TUESDAY AND TUESDAY NIGHT...CONTINUED STABLE PATTERN. THE ECMWF
CONTINUES TO SHOW THE REMNANTS OF AN UPPER LEVEL LOW ACROSS THE
SWRN U.S. BUT CONDITIONS ARE ONLY WEAKLY FAVORABLE FOR TSTMS. FCST
CONTINUES A SLIGHT CHC POP.

WEDNESDAY AND WEDNESDAY NIGHT...THE ECMWF INDICATES ENERGY FROM THE
REMNANT UPPER LEVEL LOW WILL LIFT ACROSS THE CENTRAL PLAINS. POPS
ARE SET 20 TO 30 PERCENT. LATER FCSTS CAN RAISE THESE VALUES.

THURSDAY AND THURSDAY NIGHT...THE ECMWF INDICATE A SIGNIFICANT
PORTION OF THE UPPER LEVEL LOW WILL LIFT THROUGH THE CNTL PLAINS.
THE ECMWF IS PREFERRED OVER THE GFS AS IT IS THE SLOWEST SOLN. FCST
CONTINUES THE 20 TO 30 POP.

FRIDAY AND SATURDAY...THE ECMWF SHOWS THE UPPER LEVEL LOW MOVING
VERY SLOWLY EAST THRU THE CNTL PLAINS. CONTINUE SLIGHT CHC POPS.

TEMPS ARE A BLEND OF NAM12 2M...GUIDANCE AND HPC.

&&

.AVIATION...
THUNDERSTORMS OVER WESTERN NEBRASKA AND NORTHEAST COLORADO WILL
CONTINUE PRODUCING MARGINAL CEILINGS...INSTRUMENT VISIBILITY AND
STRONG GUSTY WIND THROUGH ABOUT 06Z. IN THE WAKE OF THE
STORMS...ABUNDANT LOW LEVEL MOISTURE FED BY EAST TO SOUTHEAST WIND
WILL BRING MANY AREAS TO INSTRUMENT CEILINGS IN STRATUS. WITH WIND
STAYING IN THE 5-15 KT RANGE...FOG IS NOT LIKELY AND INSTRUMENT
VISIBILITY IS NOT LIKELY. ON SUNDAY...THUNDERSTORMS ARE AGAIN
POSSIBLE.
&&

.HYDROLOGY...
FLOOD WATCH CONTINUES TONIGHT AND MAY NEED TO BE EITHER EXTENDED OR
REISSUED SUNDAY NIGHT AND ON INTO NEXT WEEK DEPENDING ON LATER FCST
DEVELOPMENTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCHES 232 AND 233 THIS
AFTN AND EVENING. FLASH FLOOD WATCH TONIGHT NEBRASKA ZONES 005>010-
025>029-037-038-059-070-071.

&&

CDC
Hazardous weather outlook, May 5, 4:35 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT SAT MAY 5 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-062145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
435 PM CDT SAT MAY 5 2007 /335 PM MDT SAT MAY 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A VERY UNSTABLE ATMOSPHERE WILL CONTINUE TO BE FAVORABLE TO
PRODUCING INTENSE THUNDERSTORMS TONIGHT.

THERE IS A HIGH RISK FOR TORNADOES ACROSS THE AREA MAINLY EAST OF
A LINE FROM ARNOLD THROUGH VALENTINE.

THIS IS A DANGEROUS SITUATION...STAY TUNED TO THE WEATHER FOR
LATER UPDATES AND WARNINGS.

IN ADDITION...TO THE SEVERE WEATHER THREAT...WIDESPREAD HEAVY
RAINFALL IS POSSIBLE OVER THE NEXT 24 HOURS AND A FLASH FLOOD WATCH
IS IN EFFECT FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR SUNDAY EAST OF A
LINE FROM NORTH PLATTE TO VALENTINE. AN UPPER LEVEL LOW...WILL MOVE EAST OF
THE ROCKIES ON SUNDAY. AS THIS FEATURE APPROACHES THE WESTERN
DAKOTAS AND WESTERN NEBRASKA...THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE AFTERNOON HOURS. AT THIS TIME...LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN SEVERE THREATS. HEAVY RAIN AND FLASH
FLOODING IS POSSIBLE AS WELL.

BEYOND SUNDAY...ORGANIZED THUNDERSTORM DEVELOPMENT IS UNLIKELY. AT
THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...SHOULD
BE PREPARED FOR ACTIVATION THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

In the hours before

Local storm report, May 5, 4:00 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     22 S AINSWORTH          42.23N 99.86W
05/05/2007                   BROWN              NE   LAW ENFORCEMENT

            TREES BLOCKING HIGHWAY 22 MILES SOUTH OF AINSWORTH

&&

JSWEET
Local storm report, May 5, 4:08 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             28 NNE HYANNIS          42.37N 101.55W
05/05/2007  E1.00 INCH       CHERRY             NE   PUBLIC

            NICKEL TO QUARTER HAIL.

&&

HENDERSON
Local storm report, May 5, 4:35 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             ELI                     42.94N 101.44W
05/05/2007  E1.00 INCH       CHERRY             NE   PUBLIC

            PUBLIC REPORTED STREET WHITE WITH NICKLE DIME AND THE
            OCCASIONAL QUARTER HAIL AT ELI

&&

JSWEET
Local storm report, May 5, 5:24 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             6 NNW ANSELMO           41.70N 99.91W
05/05/2007  E1.00 INCH       CUSTER             NE   PUBLIC

&&

MB
Local storm report, May 5, 5:30 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             12 S BREWSTER           41.76N 99.87W
05/05/2007  E0.88 INCH       BLAINE             NE   PUBLIC

&&

MB
Local storm report, May 5, 5:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             3 WNW CODY              42.95N 101.30W
05/05/2007  E1.25 INCH       CHERRY             NE   PUBLIC

            HAIL ALMOST COVERED THE GROUND

&&

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:04 PM CDTSevere Thunderstorm WarningLBFBoyd22 min
May 4, 11:49 PM CDTSevere Thunderstorm WarningLBFCuster56 min
May 5, 12:17 AM CDTSevere Thunderstorm WarningLBFCuster28 min
May 5, 12:29 AM CDTSevere Thunderstorm WarningLBFWheeler31 min
May 5, 12:36 AM CDTSevere Thunderstorm WarningLBFLincoln54 min
May 5, 12:41 AM CDTSevere Thunderstorm WarningLBFCuster34 min
May 5, 12:44 AM CDTSevere Thunderstorm WarningLBFCuster, Loup46 min
May 5, 12:47 AM CDTTornado WarningLBFChase43 min
May 5, 12:59 AM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler46 min
May 5, 1:08 AM CDTTornado WarningLBFPerkins52 min
May 5, 1:12 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer48 min
May 5, 1:27 AM CDTSevere Thunderstorm WarningLBFLoup42 min
May 5, 1:29 AM CDTSevere Thunderstorm WarningLBFLincoln61 min
May 5, 1:33 AM CDTSevere Thunderstorm WarningLBFChase27 min
May 5, 1:46 AM CDTSevere Thunderstorm WarningLBFWheeler28 min
May 5, 1:55 AM CDTFlash Flood WarningLBFLincoln95 min
May 5, 1:57 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer63 min
May 5, 2:01 AM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins44 min
May 5, 3:25 AM CDTFlash Flood WarningLBFLincoln95 min
May 5, 3:35 AM CDTSevere Thunderstorm WarningLBFCuster40 min
May 5, 6:02 AM CDTFlash Flood WarningLBFCuster3 hr
May 5, 8:51 AM CDTSevere Thunderstorm WarningLBFBlaine, Loup24 min
May 5, 9:00 AM CDTFlash Flood WarningLBFCuster3 hr
May 5, 9:49 AM CDTSevere Thunderstorm WarningLBFGarden, Grant56 min
May 5, 10:03 AM CDTSevere Thunderstorm WarningLBFBrown, Cherry57 min
May 5, 10:16 AM CDTSevere Thunderstorm WarningLBFSheridan59 min
May 5, 10:32 AM CDTSevere Thunderstorm WarningLBFLincoln58 min
May 5, 10:35 AM CDTSevere Thunderstorm WarningLBFCuster55 min
May 5, 10:56 AM CDTSevere Thunderstorm WarningLBFBlaine49 min
May 5, 11:08 AM CDTSevere Thunderstorm WarningLBFBrown67 min
May 5, 11:15 AM CDTSevere Thunderstorm WarningLBFCherry, Sheridan60 min
May 5, 12:18 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln42 min
May 5, 12:24 PM CDTTornado WarningLBFCuster51 min
May 5, 12:27 PM CDTSevere Thunderstorm WarningLBFBrown42 min
May 5, 12:47 PM CDTSevere Thunderstorm WarningLBFGarden58 min
May 5, 12:58 PM CDTSevere Thunderstorm WarningLBFKeya Paha30 min
May 5, 1:00 PM CDTSevere Thunderstorm WarningLBFThomas30 min
May 5, 1:15 PM CDTTornado WarningLBFBlaine, Custer45 min
May 5, 1:41 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan64 min
May 5, 1:44 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan61 min
May 5, 1:57 PM CDTTornado WarningLBFBlaine, Brown63 min
May 5, 2:16 PM CDTSevere Thunderstorm WarningLBFBlaine, Thomas29 min
May 5, 2:22 PM CDTSevere Thunderstorm WarningLBFPerkins53 min
May 5, 2:25 PM CDTTornado WarningLBFPerkins30 min
May 5, 2:36 PM CDTTornado WarningLBFCuster34 min
May 5, 2:44 PM CDTSevere Thunderstorm WarningLBFCherry61 min
May 5, 2:45 PM CDTTornado WarningLBFBlaine, Brown60 min
May 5, 2:51 PM CDTSevere Thunderstorm WarningLBFKeith39 min
May 5, 2:59 PM CDTTornado WarningLBFBrown, Keya Paha46 min
May 5, 3:13 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer37 min
May 5, 3:13 PM CDTTornado WarningLBFKeith18 min
May 5, 3:44 PM CDTTornado WarningLBFBrown, Keya Paha, Rock31 min
May 5, 3:46 PM CDTSevere Thunderstorm WarningLBFCherry59 min
May 5, 4:10 PM CDTTornado WarningLBFKeya Paha26 min
May 5, 4:30 PM CDTFlash Flood WarningLBFBlaine, Brown, Custer, Keya Paha3 hr
May 5, 4:30 PM CDTTornado WarningLBFHolt, Loup, Rock45 min
May 5, 4:43 PM CDTSevere Thunderstorm WarningLBFCherry28 min
May 5, 5:09 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer51 min
May 5, 5:14 PM CDTTornado WarningLBFHolt, Rock46 min
May 5, 5:37 PM CDTSevere Thunderstorm WarningLBFBoyd23 min
May 5, 5:43 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha38 min
May 5, 6:36 PM CDTSevere Thunderstorm WarningLBFBrown24 min
May 5, 6:37 PM CDTSevere Thunderstorm WarningLBFKeya Paha14 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.